Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mza

How does Minocycline keep you clear?

I recently came off accutane after just 3 weeks because the side effects were too much. I went onto Minocycline 4 weeks after, and I have been taking it for 4 weeks (so now 8 weeks since I came off Accutan). At first I thought it was doing a very good job because my skin was clear and if I felt a small spot, it would disappear the next morning.

But over the last few days it seems as if my skin is developing 2 or 3 new pimples and they dont go overnight. Im now thinking that it was actually the 'leftover' Accutane in my body keeping my skin clear, and in fact minocycline is doing nothing. One reason I thought this was because I know accutane dries out spots. However I dont know whether Minocycline does the same thing, or whether it prevents them from appearing at all.

Basically my question is if spots appearing slightyl then disappearing the next day is possibly a result of minocycline, or if minocylcine works differently and the last bit of accutane iny my body is now wearing off.

Share this post


Link to post
Share on other sites

I believe Minocycline was originally developed for people with syphillus and herpes. Which is generally a brain or skin disorder. Which is usually the head and face. An antibiotic basically kills the bad bacteria in your body which is what is causing the acne in the first place.

Share this post


Link to post
Share on other sites

Hmm..interesting. Thanks.

I know they are not 100% effective at clearing your skin, but is it a case of either a spot 'gets through' (so to speak) or doesnt, or do some appear but disappear very quickly? I.e is the spot disappearin quickly a case of left-over Accutane still working, or active antibiotics working?

Share this post


Link to post
Share on other sites

Shouldve stayed on the Tane....pity :(

Mino is TEMPORARY in my opinion.....i had 2 courses of it and my skin was amazing but as soon as i stopped the little fuckers came back

Share this post


Link to post
Share on other sites

Matty Boy it was my third course of accutane! Even though it cleared me pretty quickly, the side effects just got too much (flushing, dry lips in particular) so I gave up.

It seems minocycline isnt working for me. Last night I got 2 whiteheads and the night before I got 1. I have a feeling theyre all coming back :( I might try the BP but I dont want my skin to flake.

Share this post


Link to post
Share on other sites

Matty Boy it was my third course of accutane! Even though it cleared me pretty quickly, the side effects just got too much (flushing, dry lips in particular) so I gave up.

It seems minocycline isnt working for me. Last night I got 2 whiteheads and the night before I got 1. I have a feeling theyre all coming back :( I might try the BP but I dont want my skin to flake.

may be its the ib ur experiencing from the use of accutane..so stick with mino for a while...though the side effects i really hate..head aches..dizzyness.. if aint workin still..get back to the derm

Share this post


Link to post
Share on other sites

Thanks for the reply. The accutane worked great..I had a slight IB then my skin cleared. Now Im 8 weeks off the accutane and my spots are coming back a bit. I think its the accutane wearing off which means I need to try to get some different antibiotics.

ARGH!!!

Share this post


Link to post
Share on other sites
Guest Molly Jean

I recently came off accutane after just 3 weeks because the side effects were too much. I went onto Minocycline 4 weeks after, and I have been taking it for 4 weeks (so now 8 weeks since I came off Accutan). At first I thought it was doing a very good job because my skin was clear and if I felt a small spot, it would disappear the next morning.

But over the last few days it seems as if my skin is developing 2 or 3 new pimples and they dont go overnight. Im now thinking that it was actually the 'leftover' Accutane in my body keeping my skin clear, and in fact minocycline is doing nothing. One reason I thought this was because I know accutane dries out spots. However I dont know whether Minocycline does the same thing, or whether it prevents them from appearing at all.

Basically my question is if spots appearing slightyl then disappearing the next day is possibly a result of minocycline, or if minocylcine works differently and the last bit of accutane iny my body is now wearing off.

I have mentioned this on other posts but I do had to go off accutane. It didnt clear my face and it caused very dangerous halluccinations. As I recollect it takes 2-3 weeks for that horrible Accutane to wear off.

Are they giving you that cheap generic brand shit? The same thing happened to me. I got all these pussy pimples every morning and now I get one or none! Also if you eat chocolate I recommend you eat the ones that are sugarless. They taste just as good and they dont cause you to break out. They dont taste horrible like diet pepsi which actually makes you gain weight anyways; my secret to losing twenty pounds rather quickly. I cannot even tell theres no sugar; it just says no grams of sugar on it; you can get them in the pharmacy section of Walgreens or probably any drug store for that matter. If you notice there are certain foods that make you break out I would just not eat them. I find I break out horribly when I eat the fat french fries, chocolate with sugar, and bananas because of the amount of potassum. Most importantly do not POP your pimples. You can open them with a tweezer or your nail making sure they are sterile of course, but never never never POP your pimple because it might turn it into a cyst! You probably know that already but I am just reiterrating it. In addition, you need to ask your dermatologist about Solodyn. Its the new minocycline and it is the REAL brand name not that cheap generic stuff that has no effect. Remember it takes minocycline three months to clear your skin completely. For me it only took two days lol. Well see if it just continues to get better. Oh and if you read the make up section I wrote a post on the oil free clinique moisturizor and oil free prescriptives make up I use :)

Share this post


Link to post
Share on other sites
Guest Molly Jean

Shouldve stayed on the Tane....pity :(

Mino is TEMPORARY in my opinion.....i had 2 courses of it and my skin was amazing but as soon as i stopped the little fuckers came back

You have to use tazorac; minocycline alone isnt gonna keep your face clear

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×